Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Upper arms darken in sun during summer, discolored and flaky skin spots, itching. Psoriasis?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
During the summer my upper arms get darker in the sun but then after a week or two you could see some discolored flaky skin spots that are itching. Could i have pytiriasis rosea, psoriasis or something else?
Posted Mon, 10 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 17 minutes later
Hi there. It is unlikely you would have either Pityriasis Rosae or psoriasis from your description. Both those are classically seen in the spring & winter months respectively. There could however be exceptions. It is more likely that you have some sort of photosensitive rash eg Polymorphic light eruption that can fit into your descrition. Photoprotection in the summer months prior to this eruption after due recommendation of a suitable sunscreen depending on your skin type & other factors by a qualified dermatologist will probably be all that is required. Add an emollient to the regime & an antihistamine like fexofenadine in a 180mg dose (non-sedative & safe to operate machinery or drive) & all will be well. It is easily sorted & not a major issue as you suspected. Cheers & do hope i have pointed you out in the right direction & please do accept the suggestions & would love a feedback & rating if time permits. Good nite & Good luck!
Dr Praveen Rodrigues MD Dermatologist, Cosmetologist XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor